pisngi

pisngi

Friday, July 2, 2010

Neuroleptic malignant syndrome (NMS)

Neuroleptic malignant syndrome (NMS) is a life- threatening neurological disorder most often caused by an adverse reaction to neuroleptic or antipsychotic drugs. It generally presents with muscle rigidity, fever, autonomic instability and cognitive changes such as delirium, and is associated with elevated creatine phosphokinase (CPK).

Incidence of the disease has declined since its discovery (due to proactive prescription habits), but it is still dangerous to patients being treated with antipsychotics.

Because of its unpredictability, there is no one set course of action to treat the syndrome, but generally, removal of the antipsychotic drug treatment, along with medical management, lead to a positive outcome.

Share

0 comments:

Let us build this blog together!

The Health Department
is blog dedicated to my colleagues especially those who are starters in nursing. Most of the files posted here are not mine but was given to me for this blog to publish. The articles here are not all mine and some are from my friends from college who still continues to help me build this blog. By sending me your nursing files, you can help our colleagues in searching for better nursing files. Don't worry guys, I'll be giving you proper credit to the files you'll share to us if you want. Email us at aolionheart@yahoo.com I believe that we, as nurses/bloggers, can create a great community. I mean there are so many people living and blogging all around the world why should we not try and accomplish something together?